Alert archive / New Mexico / Flash Flood Warnings in 2010

Flash Flood Warning 13, NWS Albuquerque, NM

July 6, 2010Roosevelt County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 6, 2010, 7:06 PM MDT for Roosevelt County, New Mexico. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2010, 7:06 PM MDT (01:06 UTC)
Expired
Jul 6, 2010, 9:00 PM MDT
In force
114 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 57 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 7:13 PM MDTFLASH FLOODPortales, NM1.5 FEET OF STANDING WATER ON 18TH STREET IN PORTALES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-330 J/kg
Mixed-layer LCL
2591 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WGUS55 KABQ 070106
FFWABQ
NMC041-070300-
/O.NEW.KABQ.FF.W.0013.100707T0106Z-100707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
706 PM MDT TUE JUL 6 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 900 PM MDT

* AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR PORTALES.  THIS STORM WAS 
  NEARLY STATIONARY. SPOTTERS HAVE REPORTED OVER 2.5 INCHES OF RAIN  
  IN UNDER AN HOUR AND A HALF.  2 TO 4 INCHES OF WATER IS ALREADY    
  RUNNING DOWN AREA ROADWAYS...AND THIS WILL INCREASE AS ADDITIONAL  
  RAINFALL FALLS THIS EVENING.  ROADWAYS MAY BECOME IMPASSABLE. DO   
  NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3424 10348 3425 10325 3404 10326 3403 10346

$$


34
2 follow-up statements
511 
WGUS75 KABQ 070131
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
731 PM MDT TUE JUL 6 2010

NMC041-070300-
/O.CON.KABQ.FF.W.0013.000000T0000Z-100707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-
731 PM MDT TUE JUL 6 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MDT FOR CENTRAL
ROOSEVELT COUNTY...

AT 726 PM MDT...SKYWARN SPOTTERS REPORTED FLASH FLOODING ALONG 18TH 
STREET IN PORTALES WHERE STANDING WATER WAS 18 INCHES DEEP.  THOUGH 
THE STORM THAT PRODUCED THE FLASH FLOODING HAS WEAKENED 
SOME...ADDITIONAL STRONG STORMS MAY MOVE THROUGH THE AREA THIS 
EVENING.  REGARDLESS...STANDING WATER AND HEAVY RUNOFF WILL 
CONTINUE THROUGH THE EVENING HOURS.  PERSONS IN PORTALES SHOULD NOT 
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. 

LOCATIONS IMPACTED INCLUDE...
  PORTALES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3424 10348 3425 10325 3404 10326 3403 10346

$$


34
571 
WGUS75 KABQ 070257
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
857 PM MDT TUE JUL 6 2010

NMC041-070305-
/O.EXP.KABQ.FF.W.0013.000000T0000Z-100707T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROOSEVELT-
857 PM MDT TUE JUL 6 2010

...FLASH FLOOD WARNING WILL EXPIRE AT 900 PM MDT FOR CENTRAL
ROOSEVELT COUNTY...

LOCAL LAW ENFORCEMENT HAS REPORTED THERE ARE STILL AREAS OF 
STANDING WATER ACROSS THE PORTALES AREA AND SOME VEHICLES ARE 
STRANDED. ADDITIONAL RAINFALL WILL BE LIGHT THROUGH 11 PM... 
THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE
AND REPLACED WITH A FLOOD ADVISORY. 

LAT...LON 3424 10348 3425 10325 3404 10326 3403 10346

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 6:50 PM MDT, 16 minutes earlier.

Area forecast discussion, Jul 6, 6:50 PM MDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
650 PM MDT TUE JUL 6 2010

.UPDATE...
INCREASED POPS CONSIDERABLY OVER THE EAST AND ADDED MENTION OF
HEAVY RAIN FOR MOST OF THE EASTERN PLAINS. ALSO ADDED EXTEND OF
DRY STORMS OVER THE WEST. CHJ

&&

.PREV DISCUSSION...302 PM MDT TUE JUL 6 2010...
THE MAIN 500 MB HIGH PRESSURE CENTROID WILL REMAIN OVER THE
EASTERN UNITED STATES THROUGH MID WEEK...THEN IT WILL SHIFT TO THE
VICINITY OF LOUISIANA ON FRIDAY AND REMAIN THERE INTO NEXT WEEK.
MEANWHILE...A BACK DOOR COLD FRONT WILL DIVE INTO NM FROM THE
NORTHEAST WEDNESDAY NIGHT AND SHOULD REACH ALL OF THE WAY TO THE
AZ BORDER BY THURSDAY NIGHT...AS A WEAKNESS IN THE H5 RIDGE
ROTATES AROUND THE WESTERN PERIPHERY OF THE HIGH AND MOVES
NORTHWARD ACROSS NM. THIS WILL ADVECT A PERSISTENT FLOW OF SUBTROPICAL
MOISTURE INTO OUR STATE WITH INCREASED SHOWER AND THUNDERSTORM
ACTIVITY WEDNESDAY THROUGH SATURDAY. THE RESULTANT INCREASE IN
CLOUD COVER AND MODEST COOL AIR ADVECTION IN THE LOW LEVELS WILL
ALSO SPELL COOLER TEMPERATURES...BEGINNING IN THE EAST WEDNESDAY
BEFORE SPREADING TO INCLUDE THE WEST ON THURSDAY. THURSDAY AND
FRIDAY AFTERNOON HIGHS MAY CRATER AT 6 TO 12 DEGREES BELOW NORMAL IN
THE EAST...WITH READINGS UP TO 5 DEGREES BELOW NORMAL IN THE WEST.
WORTH NOTING...NAM AND GFS INDICATE AN MCS WILL ROLL EASTWARD OFF THE
SANGRES AND ACROSS NE NM AND PERHAPS SE CO WITH OUTFLOW HELPING TO
DRIVE THE FRONT INTO THE STATE WITH FORCE WEDNESDAY NIGHT. LOOK
FOR GUSTY EAST WINDS BELOW CANYONS OPENING INTO THE RIO GRANDE
VALLEY EACH AFTERNOON AND EVENING THROUGH FRIDAY.

SUNDAY MODELS SUGGEST THE WEATHER PATTERN MAY SHIFT AS A LOBE OF
HIGH PRESSURE REDEVELOPS OVER AZ AND THE MAIN H5 HIGH PRESSURE
CENTROID OVER THE LOWER MISSISSIPPI RIVER VALLEY GETS SQUASHED
SOUTHWARD BY A BROAD UPPER LOW CROSSING THE NORTHERN GREAT PLAINS.
THIS WILL SUBJECT THE FORECAST ARE TO A DRIER NORTHWEST FLOW ALOFT
AND DRIVE ANOTHER BACK DOOR COLD FRONT INTO THE STATE SUNDAY NIGHT
AND MONDAY. ALTHOUGH THE MODELS CURRENTLY PROG THIS FRONT TO BE
SURPRISINGLY DRY...ENOUGH MOISTURE SHOULD REMAIN FOR A CHANCE OF
THUNDERSTORMS DAILY THROUGH THE FIRST PART OF THE COMING WORK
WEEK. WESTERN TEMPERATURES SHOULD ALSO RISE NEAR AND A LITTLE
ABOVE NORMAL AS THE NEW WORK WEEK COMMENCES. HOWEVER...THE BACK
DOOR COOL FRONT IN THE EAST SHOULD HOLD TEMPS CLOSER TO NORMAL.

44

.AVIATION...
THE MAIN THUNDERSTORM ACTIVITY PRODUCING SHORT DURATION MVFR
CONDITIONS AND MTN TOP OBSCD WILL CONTINUE TO AFFECT AREAS ALONG AND
TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH THE AFTERNOON AND
INTO THE EVENING. DURING THE OVERNIGHT PERIOD...AREAS OF LOW CLOUDS
AND SOME VIS RESTRICTIONS ARE ALSO EXPECTED TO DEVELOP ACROSS THE
EAST. ESPECIALLY AFFECTING AREAS JUST TO THE EAST OF THE CENTRAL
MOUNTAINS WHERE HEAVIER RAIN HAS FALLEN. THE ACTIVE THUNDERSTORM
PATTERN WILL SPREAD FURTHER WEST ON THURSDAY. GUSTY EAST/SOUTHEAST
GAP WINDS ALSO EXPECTED ALONG THE CENTRAL MOUNTAIN CHAIN TONIGHT WITH PEAK
VALUES BETWEEN 30 TO 35 KT AFFECTING SAF AND ABQ.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

.FIRE WEATHER...
CONFIDENCE REMAINS HIGH THAT MOISTURE CURRENTLY LOCKED UP ACROSS THE
EASTERN HALF OF THE FORECAST AREA WILL GRADUALLY SLIDE FURTHER WEST
DURING THE NEXT TWO DAYS. THIS WILL SET THE STAGE FOR HIGHER
HUMIDITY...MORE AFTERNOON CLOUD COVER AND SCATTERED WETTING RAIN
THROUGH THE REST OF THE WORK WEEK AND INTO THE WEEKEND.

IN THE MEANTIME...SCATTERED WETTING RAIN WILL BE FOUND ALONG AND TO
THE EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON AND INTO THE
EVENING. THIS ACTIVITY WILL ENHANCE A PRETTY DECENT GAP WIND TONIGHT
ALONG THE CENTRAL MOUNTAINS AND PUSH MOISTURE FURTHER
WEST...GENERALLY ALONG THE CONTINENTAL DIVIDE EASTWARD TO THE RIO
GRANDE VALLEY. SOME AREAS NEAR THE AZ BORDER HOWEVER...COULD SEE A
SHALLOW DEWPOINT SURGE BY MID MORNING TOMORROW. THE MOISTURE WILL
MAKE ITS DIURNAL SLOSH BACK TO THE EAST DURING THE DAY ON WEDNESDAY
BUT REINFORCING OVERNIGHT PUSHES BOTH WEDNESDAY NIGHT AND THURSDAY
NIGHT WILL PUSH ABUNDANT LOW LEVEL MOISTURE PAST THE ARIZONA STATE
LINE. THIS WILL SET THE STAGE FOR SCATTERED WETTING RAIN BY THE END
OF THE WEEK.

THE MAIN WETTING THUNDERSTORM FOCUS IN THE NEAR TERM WILL BE CENTRAL
AREAS BUT GRADUALLY SHIFT TO THE WESTERN THIRD BY FRIDAY AND
CONTINUING INTO THE WEEKEND AS THE UPPER HIGH...LOCATED JUST TO THE
EAST OF THE STATE...ALLOWS MONSOONAL MOISTURE TO FLOW UP FROM
MEXICO. DURING THIS SAME PERIOD...THE EASTERN PLAINS WOULD BECOME A
BIT MORE STABLE WITH LESS WETTING RAIN CHANCES.

THE EARLIER HALF OF NEXT WEEK STILL LOOKS TO BE A LITTLE UNCERTAIN.
HOWEVER SOME OF THE MODELS ARE PAINTING A RE-SHIFT IN THE UPPER HIGH
POSITION...CENTERING MORE OVER THE WESTERN TIER OF THE US. THIS
WOULD PROVIDE A BRIEF DOWNTURN IN PRECIPITATION CHANCES VERY EARLY
IN THE WEEK AREAWIDE. HOWEVER THIS COULD BE SHORT LIVED BECAUSE THIS
WOULD ESSENTIALLY OPEN UP THE EASTERN HALF OF THE STATE TO BACK DOOR
FRONTAL EFFECTS. THUS ESSENTIALLY PROVIDING AN UPTICK IN
PRECIPITATION CHANCES...FAVORING EAST BY MID WEEK NEXT WEEK.

50

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

40
Hazardous weather outlook, Jul 6, 6:00 AM MDT, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE JUL 6 2010

NMZ501>540-071200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT TUE JUL 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...
ISOLATED STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL...GUSTY
WINDS...DANGEROUS LIGHTNING AND SMALL HAIL MAY DEVELOP EAST OF THE
CENTRAL MOUNTAIN CHAIN THIS AFTERNOON INTO THE EVENING. THE AREA
WITH THE GREATEST POTENTIAL OF STRONGER STORMS WILL BE MAINLY NEAR
AND NORTH OF A LINE FROM TUCUMCARI TO PECOS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER AGAIN IS LOW. BUT A
FEW STRONG THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND
EVENING NEAR AND NORTH OF THE INTERSTATE 40 CORRIDOR TO THE EAST OF
THE CENTRAL MOUNTAIN CHAIN. A STORM OR TWO COULD BRIEFLY REACH
SEVERE LIMITS. THE PRIMARY THREATS WILL BE HAIL...STRONG WINDS AND
HEAVY RAINFALL.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AND WEDNESDAY AFTERNOON AND
EVENING IN NORTHEAST NEW MEXICO FOR SEVERE WEATHER REPORTS.

43

In the hours before

Special weather statement, Jul 6, 5:39 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
539 PM MDT TUE JUL 6 2010

NMZ530-531-070030-
HARDING COUNTY-UNION COUNTY-
539 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UNION AND NORTHEASTERN
HARDING COUNTIES THROUGH 630 PM MDT...

AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT DORA TO 15
MILES WEST OF SEDAN...AND MOVING EAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...MOUNT DORA...CLAYTON AND
SEDAN.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3670 10323 3603 10311 3599 10348 3670 10359
TIME...MOT...LOC 2339Z 265DEG 3KT 3656 10343 3619 10338

34
Special weather statement, Jul 6, 5:50 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT TUE JUL 6 2010

NMZ535-536-070030-
CURRY COUNTY-ROOSEVELT COUNTY-
550 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CURRY AND EASTERN
ROOSEVELT COUNTIES THROUGH 630 PM MDT...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTH OF PORTALES...MOVING NORTHEAST AT 5
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3436 10329 3435 10304 3420 10304 3405 10329
      3412 10345
TIME...MOT...LOC 2350Z 215DEG 6KT 3414 10332

34
Special weather statement, Jul 6, 6:11 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
611 PM MDT TUE JUL 6 2010

NMZ531>534-537-070100-
DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-HARDING
COUNTY-QUAY COUNTY-
611 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN MIGUEL...
NORTHERN DE BACA...EASTERN GUADALUPE...QUAY AND SOUTHEASTERN HARDING
COUNTIES THROUGH 700 PM MDT...

AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES WEST OF
NARA VISA TO 7 MILES EAST OF TUCUMCARI TO 8 MILES SOUTHEAST OF
MONTOYA TO PUERTO DE LUNA...AND MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THESE STORMS INCLUDE...LOGAN...QUAY...SUMNER
LAKE...RAGLAND...SAN JON...HOUSE...FORREST AND MCALISTER.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3542 10312 3488 10340 3468 10380 3444 10451
      3494 10485 3520 10413 3537 10375 3587 10345
TIME...MOT...LOC 0011Z 332DEG 18KT 3564 10337 3518 10360
          3498 10399 3478 10461

34
Special weather statement, Jul 6, 6:29 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 PM MDT TUE JUL 6 2010

NMZ536-070115-
ROOSEVELT COUNTY-
629 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT COUNTY THROUGH
715 PM MDT...

AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORTALES.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...PORTALES.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3430 10352 3429 10323 3406 10329 3409 10351
TIME...MOT...LOC 0029Z 197DEG 4KT 3415 10338

34
Local storm report, Jul 6, 6:46 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT TUE JUL 06 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             7 SW FLOYD              34.14N 103.64W
07/06/2010  M0.75 INCH       ROOSEVELT          NM   PUBLIC

&&

EVENT NUMBER ABQ1002090

RJOJOLA
Local storm report, Jul 6, 6:48 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MDT TUE JUL 06 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 SW PORTALES           34.16N 103.37W
07/06/2010  M0.75 INCH       ROOSEVELT          NM   PUBLIC

&&

CORRECTED LOCATION

EVENT NUMBER ABQ1002090

RJOJOLA

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:11 PM MDTSpecial Weather StatementABQGuadalupe, Quay49 min
Jul 6, 6:29 PM MDTSpecial Weather StatementABQRoosevelt46 min
Jul 6, 6:34 PM MDTAreal Flood AdvisoryABQRoosevelt116 min
Jul 6, 7:18 PM MDTSpecial Weather StatementABQChaves42 min
Jul 6, 7:34 PM MDTSpecial Weather StatementABQChaves26 min
Jul 6, 7:59 PM MDTAreal Flood AdvisoryABQChaves2 hr
Jul 6, 8:04 PM MDTAreal Flood AdvisoryABQRoosevelt116 min
Jul 6, 9:00 PM MDTAreal Flood AdvisoryABQRoosevelt2 hr
Jul 7, 2:28 PM MDTAreal Flood AdvisoryABQTorrance92 min
Jul 7, 2:37 PM MDTAreal Flood AdvisoryABQRio Arriba, San Miguel, Santa Fe83 min
Jul 7, 2:52 PM MDTAreal Flood AdvisoryABQMora, San Miguel83 min
Jul 7, 2:52 PM MDTFlash Flood WatchABQ30 hr
Jul 7, 3:30 PM MDTFlash Flood WarningABQTorrance2 hr
Jul 7, 3:40 PM MDTSpecial Weather StatementABQColfax35 min
Jul 7, 4:08 PM MDTAreal Flood AdvisoryABQGuadalupe, Lincoln, San Miguel, Socorro, Torrance112 min
Jul 7, 4:15 PM MDTAreal Flood AdvisoryABQSocorro2 hr
Jul 7, 4:21 PM MDTSpecial Weather StatementABQColfax54 min
Jul 7, 4:26 PM MDTAreal Flood AdvisoryABQGuadalupe, Mora, San Miguel2 hr
Jul 7, 4:42 PM MDTSpecial Weather StatementABQSandoval33 min
Jul 7, 5:17 PM MDTAreal Flood AdvisoryABQColfax, Union88 min
Jul 7, 5:57 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel2 hr

Nearby

Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.